Depo Provera ruining chances of having children in the future?

Patient

Q: I have been on the birth control depo provera for just over a year and have only had one period since I started it. My question is, can this form of birth control ruin my chances of having children in the future?

Doctor

A:   Hello,
provera is a good contraception but can cause delayed restart of ovulation once you are off it. It generally resumes with in 2-3 months . Now as you have already had a withdrawal bleed and unsure about ovulation then you should visit your physician for a detailed evaluation with a ultrasound pelvis and a hormonal profile to check for estrogen and progesterone levels. Any deficiency can be treated and if required a diagnostic endometrial curettage can be done which can reinstate the hormonal cycle.
I hope i have answered your query,
regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews